Alert archive / Alabama / Wind Advisories in 2012
Wind Advisory 5, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Feb 23, 2012, 3:03 AM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Feb 23, 2012, 12:00 PM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2012, 3:03 AM CST (09:03 UTC)
- In effect from
- Feb 23, 2012, 12:00 PM CST
- Expired
- Feb 23, 2012, 7:12 PM CST
- In force
- 7 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 365 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
852 WWUS74 KHUN 230903 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 303 AM CST THU FEB 23 2012 ALZ001>010-016-TNZ076-096-097-232000- /O.NEW.KHUN.WI.Y.0005.120223T1800Z-120224T0300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 303 AM CST THU FEB 23 2012 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING. * TIMING AND AREAS AFFECTED...THE WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH ALABAMA...ALONG WITH LINCOLN...MOORE...AND FRANKLIN COUNTIES IN TENNESSEE FROM NOON TO 9 PM. * WINDS...AN APPROACHING STORM SYSTEM WILL INCREASE SOUTHWEST WINDS ACROSS THE AREA THIS AFTERNOON AND EVENING. SUSTAINED WINDS WILL BE BETWEEN 20 AND 25 MPH. IN ADDITION TO THIS...WINDS WILL FREQUENTLY GUST TO AROUND 35 MPH...ESPECIALLY IN HIGHER TERRAIN LOCATIONS. * IMPACTS...WINDS OF THIS MAGNITUDE WILL BLOW AROUND ANY UNSECURED OUTDOOR OBJECTS. LOOSE TREE LIMBS MAY ALSO BE BLOWN DOWN...AND DRIVING WILL BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH... OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS. && $$
3 follow-up statements
018 WWUS74 KHUN 231928 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 128 PM CST THU FEB 23 2012 ALZ001>010-016-TNZ076-096-097-240300- /O.CON.KHUN.WI.Y.0005.000000T0000Z-120224T0300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 128 PM CST THU FEB 23 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING AND AREAS AFFECTED...THE WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH ALABAMA...ALONG WITH LINCOLN...MOORE...AND FRANKLIN COUNTIES IN TENNESSEE UNTIL 9 PM. * WINDS...AN APPROACHING STORM SYSTEM WILL INCREASE SOUTHWEST WINDS ACROSS THE AREA THIS AFTERNOON AND EVENING. SUSTAINED WINDS WILL BE BETWEEN 20 AND 25 MPH. IN ADDITION TO THIS...WINDS WILL FREQUENTLY GUST TO AROUND 35 MPH...WITH HIGHER GUSTS POSSIBLE...ESPECIALLY IN HIGHER TERRAIN LOCATIONS. * IMPACTS...WINDS OF THIS MAGNITUDE WILL BLOW AROUND ANY UNSECURED OUTDOOR OBJECTS. LOOSE TREE LIMBS MAY ALSO BE BLOWN DOWN...AND DRIVING WILL BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH... OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS. && $$
913 WWUS74 KHUN 232210 AAA NPWHUN URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 410 PM CST THU FEB 23 2012 ALZ001>010-016-TNZ076-096-097-240300- /O.CON.KHUN.WI.Y.0005.000000T0000Z-120224T0300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 410 PM CST THU FEB 23 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING AND AREAS AFFECTED...THE WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH ALABAMA...ALONG WITH LINCOLN...MOORE...AND FRANKLIN COUNTIES IN TENNESSEE UNTIL 9 PM. * WINDS...AN APPROACHING STORM SYSTEM WILL HELP TO MAINTAIN STRONG SOUTHWEST WIND ACROSS THE AREA THROUGH THIS EVENING. SUSTAINED WINDS WILL BE BETWEEN 20 AND 30 MPH. IN ADDITION TO THIS... WINDS WILL FREQUENTLY GUST TO AROUND 40 MPH...WITH A FEW GUSTS APPROACHING 50 MPH. * IMPACTS...WINDS OF THIS MAGNITUDE WILL BLOW AROUND ANY UNSECURED OUTDOOR OBJECTS. LOOSE TREE LIMBS MAY ALSO BE BLOWN DOWN...AND DRIVING WILL BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH... OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS. && $$
633 WWUS74 KHUN 240112 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 712 PM CST THU FEB 23 2012 ALZ001>010-016-TNZ076-096-097-240215- /O.CAN.KHUN.WI.Y.0005.000000T0000Z-120224T0300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 712 PM CST THU FEB 23 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED THIS EVENING TO AROUND 10 MPH WITH GUSTS TO AROUND 15 MPH IN MOST LOCATIONS. THEREFORE...WE HAVE CANCELLED THE WIND ADVISORY FOR THE ENTIRE HUNTSVILLE FORECAST AREA. IN HIGHER ELEVATIONS...SOME GUSTS TO AROUND 25 MPH COULD STILL OCCUR THROUGH MIDNIGHT MAINLY ABOVE 1500 FEET...BUT WILL REMAIN BELOW ADVISORY CRITERIA. $$ KTW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Feb 22, 11:53 PM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Feb 22, 11:53 PM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1153 PM CST WED FEB 22 2012 .UPDATE... FOR 06Z TAFS && .DISCUSSION... /ISSUED 943 PM CST WED FEB 22 2012/ THE LINE OF SHOWERS AND THUNDERSTORMS THAT BROUGHT PEA TO NICKEL SIZE HAIL TO A GOOD PORTION OF THE HUNTSVILLE FORECAST AREA HAS PUSHED EAST INTO GEORGIA. IN ITS WAKE...A MESO-HIGH IS FORMING OVER NORTHEASTERN MS AND NORTHERN AL. WINDS HAVE ALREADY BECOME LIGHT IN SEVERAL LOCATIONS DUE TO THE BUILDING MESO-HIGH AND THUS HAVE LOWERED WINDS THROUGH THE OVERNIGHT HOURS. IN ADDITION...DRIER AIR AT THE MID AND UPPER LEVELS HAS MOVED EAST INTO THE AREA. SOME MOSTLY CLOUDY CONDITIONS ARE STILL HANGING ON IN NORTHEASTERN ALABAMA...BUT BELIEVE MAINLY PARTLY CLOUDY CONDITIONS WILL BE IN PLACE AFTER MIDNIGHT. TOOK OUT ALL PRECIPITATION CHANCES AND INTRODUCED PATCHY DENSE FOG THROUGH 4 AM. PATCHY DENSE FOG IS ALREADY FORMING DUE TO LIGHT WINDS AND CLEAR SKIES IN PLACES WEST OF NORTHEASTERN ALABAMA. WITH THE MESO-HIGH BUILDING IN...THIS WILL CONTINUE FOR SEVERAL MORE HOURS...BEFORE WINDS PICK UP TOWARD DAYBREAK AS LOW LEVEL WIND ENERGY INCREASES. A MORE CONCENTRATED AREA OF MID TO HIGH CLOUDS CAN BE SEEN UPSTREAM OVER OKLAHOMA. THIS WILL PUSH INTO NW ALABAMA AFTER 1 AM AND ACROSS NORTHERN ALABAMA TOWARDS DAYBREAK. HOWEVER...NOT SURE IT WILL BE THICK ENOUGH TO BECOME OPAQUE. TEMPERATURES AT THIS HOUR ARE IN THE MID 50S TO LOWER 60S IN CULLMAN...MARSHALL...AND PART OF DEKALB COUNTY. THEREFORE TWEAKED LOW TEMPERATURES UP A DEGREE OR TWO...MAINLY SOUTH OF THE TENNESSEE RIVER. KTW && .AVIATION... FOR 06Z TAFS... MVFR CONDITIONS COULD OCCUR DUE TO FOG DEVELOPMENT THROUGH 08Z AT BOTH TAF SITES. FURTHER DROPS IN VSBYS COULD OCCUR...BUT NOT INCLUDED DUE TO UNCERTAINTY IN THICKNESS OF FOG. OTHERWISE...EXPECT VFR CONDITIONS THROUGH 17Z ON THURSDAY. A FEW SHRA OR -TSRA DROPPING CIGS TO AT LEAST MVFR CRITERIA WILL BE POSSIBLE THURSDAY AFTERNOOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT. DUE TO UNCERTAINTY WITH TIMING AND DEVELOPMENT OF THUNDERSTORMS...ONLY INCLUDED VCSH AT THIS TIME WHILE KEEPING A MENTION OF CB DEVELOPMENT. WINDS WILL SHIFT BEHIND THE COLD FRONT TO THE NORTH TOWARD THE END OF THE TAF PERIOD AS VFR CIGS RETURN. KTW && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Feb 22, 9:50 PM CST, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...RESENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 950 PM CST WED FEB 22 2012 ALZ001>010-016-TNZ076-096-097-231200- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 950 PM CST WED FEB 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. PATCHY DENSE FOG IS LIKELY THROUGH THE OVERNIGHT HOURS ACROSS THE TENNESSEE VALLEY. THE FOG WILL BE PARTICULARLY PERSISTENT AND DENSE IN AREAS THAT RECEIVED SUBSTANTIAL RAINFALL WEDNESDAY EVENING. VISIBILITIES MAY BE REDUCED TO NEAR ONE HALF OF A MILE IN THESE LOCATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ANOTHER ROUND OF SEVERE WEATHER IS POSSIBLE THURSDAY NIGHT AS A STRONG COLD FRONT SWEEPS ACROSS THE REGION. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE COLD FRONT. PRESENT INDICATORS SUGGEST THE POTENTIAL FOR LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES WITH ANY SEVERE THUNDERSTORMS. THUNDERSTORMS RETURN TO THE REGION LATE MONDAY INTO TUESDAY AS ANOTHER COLD FRONT APPROACHES THE AREA FROM THE WEST. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS POSSIBLE THURSDAY EVENING AND THURSDAY NIGHT.
In the hours before
Special weather statement, Feb 22, 9:48 PM CST, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 948 PM CST WED FEB 22 2012 ALZ001>010-016-TNZ076-096-097-230800- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 948 PM CST WED FEB 22 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PATCHY DENSE FOG ACROSS NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE... PATCHY DENSE FOG HAS DEVELOPED ACROSS PORTIONS OF NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE... WITH VISIBILITIES DROPPING TO 1/4 MILE OR LESS IN ISOLATED AREAS. THE COMBINATION OF RECENT RAINFALL...LIGHT WINDS...AND CLEARING SKIES HAS LED TO THE DEVELOPMENT OF FOG ACROSS THE REGION WEDNESDAY EVENING. THE FOG WILL BE DENSE IN SPOTS THROUGH THE OVERNIGHT... ESPECIALLY IN AREAS THAT RECEIVED SIGNIFICANT AMOUNTS OF RAINFALL AND IN NORMALLY FOG PRONE LOCATIONS. MOTORISTS ARE URGED TO DRIVE WITH EXTREME CAUTION...AS VISIBILITIES WILL VARY SIGNIFICANTLY GIVEN THE PATCHY NATURE OF THE FOG. USE LOW BEAMS...REDUCE DRIVING SPEED...AND ALLOW FOR PLENTY OF ROOM BETWEEN YOU AND OTHER CARS.
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 6:01 PM CST | Severe Thunderstorm Warning | HUN | Jackson, Madison | 29 min |
| Feb 22, 6:08 PM CST | Severe Thunderstorm Warning | HUN | Lawrence | 23 min |
| Feb 22, 6:31 PM CST | Special Weather Statement | HUN | Madison | 29 min |
| Feb 22, 6:37 PM CST | Special Weather Statement | HUN | Morgan | 38 min |
| Feb 22, 6:38 PM CST | Special Weather Statement | HUN | Jackson | 37 min |
| Feb 22, 6:57 PM CST | Special Weather Statement | HUN | Cullman | 48 min |
| Feb 22, 7:13 PM CST | Special Weather Statement | HUN | DeKalb | 32 min |
| Feb 22, 7:22 PM CST | Special Weather Statement | HUN | Marshall | 38 min |
| Feb 22, 7:58 PM CST | Special Weather Statement | HUN | Etowah | 32 min |
| Feb 22, 8:05 PM CST | Special Weather Statement | HUN | DeKalb | 25 min |
Nearby
Wind Advisories in Alabama, 2012Wind Advisories in Tennessee, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.